Alert archive / Texas / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 63, NWS Austin/San Antonio, TX

April 12, 2020Edwards County, Kerr County, Real County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 12, 2020, 1:53 AM CDT for Edwards County, Kerr County, Real County, Texas. It was in force for 67 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 12, 2020, 1:53 AM CDT (06:53 UTC)
Expired
Apr 12, 2020, 3:00 AM CDT
In force
67 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Edwards County, TX, Kerr County, TX, Real County, TX

The radar

The Laughlin AFB radar (KDFX), 88 km from the middle of the area, began a volume at 06:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 12, 2:15 AM CDTHAIL 113 Sw Rocksprings, TX
Apr 12, 2:15 AM CDTHAIL 1.759 Wsw Rocksprings, TX
Apr 12, 2:30 AM CDTHAIL 0.885 Sse Rocksprings, TX
Apr 12, 3:00 AM CDTTSTM WND DMG10 E Devil'S Sinkhole S, TXSEVERE THUNDERSTORM WINDS DAMAGED A ROOF ON AN OUTBUILDING.
Apr 12, 3:00 AM CDTTSTM WND DMG15 N Leakey, TXTREE DAMAGE WAS REPORTED ON THE PRADER RANCH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 11, 8:37 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 6.9 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2020-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3028 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2020-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 185 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3028 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
1174 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
185 m²/s²
0-3 km storm-relative helicity
286 m²/s²
Significant tornado parameter
4.8
Supercell composite
23.5

Open this sounding in Storm Lab

The text

As transmitted.

881 
WUUS54 KEWX 120653
SVREWX
TXC137-265-385-120800-
/O.NEW.KEWX.SV.W.0063.200412T0653Z-200412T0800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
153 AM CDT Sun Apr 12 2020

The National Weather Service in Austin San Antonio has issued a

* Severe Thunderstorm Warning for...
  Northwestern Kerr County in south central Texas...
  Central Edwards County in south central Texas...
  Northern Real County in south central Texas...

* Until 300 AM CDT.

* At 153 AM CDT, a severe thunderstorm was located 14 miles northeast
  of Carta Valley, or 17 miles east of Loma Alta, moving east at 65
  mph.

  HAZARD...Golf ball size hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees.

* Locations impacted include...
  Rocksprings, Devil's Sinkhole State Natural Area, and Prade Ranch. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 400 AM CDT for south central
Texas.

For your protection move to an interior room on the lowest floor of a
building.

Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Austin San Antonio.

Large hail, damaging winds, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.

&&

A Tornado Watch remains in effect until 400 AM CDT for south central
Texas.

LAT...LON 2992 9970 2977 10058 2999 10066 3029 9982
      3029 9975
TIME...MOT...LOC 0653Z 250DEG 55KT 2992 10049 

HAIL...1.75IN
WIND...60MPH
 
$$

BF
4 follow-up statements
368 
WWUS54 KEWX 120705
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
205 AM CDT Sun Apr 12 2020

TXC137-265-385-120800-
/O.CON.KEWX.SV.W.0063.000000T0000Z-200412T0800Z/
Kerr TX-Edwards TX-Real TX-
205 AM CDT Sun Apr 12 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT
FOR NORTHWESTERN KERR...CENTRAL EDWARDS AND NORTHERN REAL COUNTIES...

At 205 AM CDT, a severe thunderstorm was located 15 miles southwest
of Rocksprings, moving east at 40 mph.

HAZARD...Golf ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Rocksprings, Devil's Sinkhole State Natural Area, and Prade Ranch. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 800 AM CDT for south central
Texas.

For your protection move to an interior room on the lowest floor of a
building.

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Austin San Antonio.

&&

LAT...LON 2992 9970 2977 10058 2999 10066 3029 9982
      3029 9975
TIME...MOT...LOC 0705Z 249DEG 37KT 2992 10045 

HAIL...1.75IN
WIND...60MPH
 
$$

BF
201 
WWUS54 KEWX 120731
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
231 AM CDT Sun Apr 12 2020

TXC137-265-385-120800-
/O.CON.KEWX.SV.W.0063.000000T0000Z-200412T0800Z/
Kerr TX-Edwards TX-Real TX-
231 AM CDT Sun Apr 12 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT
FOR NORTHWESTERN KERR...NORTHEASTERN EDWARDS AND NORTHERN REAL
COUNTIES...

At 230 AM CDT, a severe thunderstorm was located 11 miles east of
Rocksprings, moving east at 65 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Rocksprings, Devil's Sinkhole State Natural Area, and Prade Ranch. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 800 AM CDT for south central
Texas.

For your protection move to an interior room on the lowest floor of a
building.

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Austin San Antonio.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 2992 9970 2982 10032 3009 10038 3029 9982
      3029 9975
TIME...MOT...LOC 0730Z 250DEG 55KT 3005 10003 

HAIL...1.50IN
WIND...60MPH
 
$$

BF
390 
WWUS54 KEWX 120747
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
247 AM CDT Sun Apr 12 2020

TXC265-120756-
/O.CAN.KEWX.SV.W.0063.000000T0000Z-200412T0800Z/
Kerr TX-
247 AM CDT Sun Apr 12 2020

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN KERR COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 800 AM CDT for south central
Texas.

LAT...LON 3008 9976 3007 9972 2992 9970 2985 10016
      3009 10017 3020 9976
TIME...MOT...LOC 0746Z 250DEG 55KT 3014 9976 

$$

TXC137-385-120800-
/O.CON.KEWX.SV.W.0063.000000T0000Z-200412T0800Z/
Edwards TX-Real TX-
247 AM CDT Sun Apr 12 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT
FOR EAST CENTRAL EDWARDS AND NORTHERN REAL COUNTIES...

At 246 AM CDT, a severe thunderstorm was located 15 miles southeast
of Telegraph, or 24 miles south of Junction, moving east at 65 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Devil's Sinkhole State Natural Area, and Prade Ranch. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 800 AM CDT for south central
Texas.

For your protection move to an interior room on the lowest floor of a
building.

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Austin San Antonio.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3008 9976 3007 9972 2992 9970 2985 10016
      3009 10017 3020 9976
TIME...MOT...LOC 0746Z 250DEG 55KT 3014 9976 

HAIL...1.50IN
WIND...60MPH
 
$$

BF
353 
WWUS54 KEWX 120756
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
256 AM CDT Sun Apr 12 2020

TXC137-385-120806-
/O.EXP.KEWX.SV.W.0063.000000T0000Z-200412T0800Z/
Edwards TX-Real TX-
256 AM CDT Sun Apr 12 2020

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL EDWARDS AND
NORTHERN REAL COUNTIES WILL EXPIRE AT 300 AM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However small hail
and gusty winds are still possible with this thunderstorm.

A Tornado Watch remains in effect until 800 AM CDT for south central
Texas.

LAT...LON 3008 9976 3007 9972 2992 9970 2985 10016
      3009 10017 3020 9976
TIME...MOT...LOC 0756Z 250DEG 55KT 3019 9960 

$$

BF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 12:20 AM CDT, 1 hour 33 minutes earlier.

Area forecast discussion, Apr 12, 12:20 AM CDT, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
1220 AM CDT Sun Apr 12 2020

.AVIATION...
Current storm production has slightly under performed than what high
res guidance has been suggesting all day. However, watching
development begin across the Rio Grande now which is expected to
develop quickly and bring thunder to DRT soon and prevail for the
next few hours (06Z to 10Z). I-35 sites can expect thunder by 07Z or
08Z and currently seeing showers develop over the Coastal Plains and
Escarpment. Strong westerly winds and VFR ceilings will prevail over
all sites behind storm activity with sustained winds near 25 to 30
knots for Sunday. Winds relax late in the TAF period.

&&

.PREV DISCUSSION... /ISSUED 937 PM CDT Sat Apr 11 2020/

UPDATE...
Tornado Watch #102 has been issued for most of south central Texas
until 4 AM Sunday morning. One supercell has already rolled across
Del Rio and continues to move east on Highway 90 near Bracketville.
We received may reports of baseball size hail in Del Rio, with even a
report of softball size hail in Brackettville. This cell was also
tornado warned, but we have not had any confirmation as of yet. We
are noting some additional development to the west of this supercell
and hi-res models continue to show an active night ahead.

PREV DISCUSSION... /ISSUED 658 PM CDT Sat Apr 11 2020/

AVIATION...
Ceilings are a mix of VFR and MVFR currently. They will settle at
MVFR heights over the next few hours. We are starting to see
convection develop with the strongest cells west of DRT. Storms will
continue in Mexico and eventually move into the DRT area later this
evening. Some storms could produce wind gusts up to 40 kts.
Convection will spread to the east reaching San Antonio and Austin by
around 07Z. Again strong gusty winds will be possible with the
strongest storms. A cold front will move through from the west late
tonight/early Sunday. Winds will shift to the west or northwest at
DRT by around 08Z and then San Antonio and Austin around 14Z. Winds
behind the front will be gusty possibly up to 30kts or more. The
strong, gusty winds will persist through the day Sunday.

PREV DISCUSSION... /ISSUED 226 PM CDT Sat Apr 11 2020/

SHORT TERM (Tonight through Sunday Night)...

A few light showers have developed in the warm advection pattern
over our area today. There is enough instability for isolated
thunderstorms going into this evening, especially over the Serranias
del Burro that move into our Rio Grande area as indicated by the
last few runs of the TTU-WRF.

The main show remains overnight into early Sunday morning as a
Pacific front, upper level trough, and favorable upper and lower
level jets all come into play. Isolated showers and thunderstorms
will develop along the Pacific front just west of our area this
evening, then evolve into a squall line or line segments across the
Edwards Plateau and Hill Country as the low level jet enhances
inflow early in the overnight. The line or line segments will then
move across the I-35 corridor overnight/early Sunday morning and
exit to our east mid morning as the Pacific front moves away.

Instability and shear parameters suggest there could be isolated
strong to severe storms late this afternoon into early this evening
with more widespread strong to severe storms later this evening
through early Sunday morning. There is a potential for very large
hail greater than 2 inches and wind gusts greater than 70 mph. A
tornado or two is possible should some cells get out ahead of the
line or line segments. SPC has our entire area under at least a
Slight risk of severe storms with most of it under an Enhanced risk.
There is also a possibility of locally heavy rainfall that could
produce urban or small stream flooding.

In the wake of the Pacific frontal passage, a strong pressure
gradient and mixing of winds from aloft, will generate moderate to
strong surface winds. Have continued to use MOS/model blends rather
than NBM winds as the NBM winds are too low. A Wind Advisory may be
needed for westerly winds of 20 to 30 mph, gusting to 35 to 40 mph.
A drier airmass also filters into our area. Humidities fall into the
teens across the Rio Grande Plains into Southern Texas and combined
with the strong winds will maintain a Fire Weather Watch for those
areas as critical meteorological values will be reached. Will let
later shifts upgrade to a Red Flag Warning after evaluation of any
wetting rains as fuel moistures should remain normal to above normal
and ERC values remain below normal.

In the wake of the passage of the upper level trough, a Canadian
cold front moves across our area later Sunday evening into night. A
strong surface pressure gradient will bring another round of
moderate to strong winds, possibly reaching Wind Advisory levels.
This will begin a period of well below normal temperatures.

LONG TERM (Monday through Saturday)...

A seasonally chilly but otherwise benign couple of days is expected
to start the long term and work week Monday through Wednesday with
lows in the 40s to lower 50s and highs in the 60S to mid 70s,
warmest near the Rio Grande. Warmer air and moisture will gradually
return Thursday and Friday with slight chances for showers and storms
returning to the forecast during the day Friday through the weekend.
At this point there is little to no signal for significant
precipitation during this time period.

Surface high pressure, though centered well to our NNW near Wyoming,
will extend a sfc ridge axis southward through TX Monday.
Northeasterly (eastern CWA) to easterly (western CWA) flow will
prevail for several days. As longwave upper troughing over the north-
central CONUS finally abates into Thursday and yet another closed
upper low enters the West Coast, we'll see low level winds over TX
return to southeasterly/southerly. By midday Friday temperatures
will be back in the 70s and lower 80s and dew points are expected to
reach the low to mid 60s except for across the Hill Country/Edwards
Plateau. Slight chance POPS across primarily the east half of the
forecast area will return Friday through Sunday. Initially, it
appears WAA/isentropic lift will be the primary driver, but (as is
usually the case for days 7 and beyond) model divergence next
weekend leaves some uncertainty in precipitation chances.
Regardless, by Saturday high temperatures should be in the 80s area-
wide once again.

PREV DISCUSSION... /ISSUED 1234 PM CDT Sat Apr 11 2020/

AVIATION...
Radar showing only very light SHRA and will maintain VCSH for this
afternoon at the I-35 sites. Only subtle changes in timing for
tonight into early Sunday and have maintained VCTS for KDRT this
evening into the overnight and SHRA with TEMPO for TSRA for the I-35
sites overnight into early Sunday morning. MVFR CIGs at KDRT lift and
become SCT VFR early this afternoon. While CIGs lift a little at the
I-35 sites, they remain MVFR, then lower to IFR late this evening.
All sites will see a rapid erosion of clouds to VFR with the passage
of the Pacific front as SHRA/TSRA move off to the east. S to SE winds
7 to 17 KTs prevail, then shift to W to NW at 15 to 25 KTs with gusts
to 25 to 35 KTs with passage of the front.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              81  46  63  45  65 /  30   0   0   0   0
Austin Bergstrom Intl Airport  81  46  63  44  65 /  30   0   0   0   0
New Braunfels Muni Airport     82  47  65  45  67 /  20   0   0   0   0
Burnet Muni Airport            79  41  60  42  60 /  20   0   0   0   0
Del Rio Intl Airport           86  52  74  49  75 /   0   0   0   0   0
Georgetown Muni Airport        79  44  61  43  63 /  30   0   0   0   0
Hondo Muni Airport             84  49  71  47  73 /   0   0   0   0   0
San Marcos Muni Airport        82  46  65  44  67 /  30   0   0   0   0
La Grange - Fayette Regional   81  48  65  47  69 /  60   0   0   0  -
San Antonio Intl Airport       82  49  67  47  69 /  -    0   0   0   0
Stinson Muni Airport           83  50  69  48  70 /  -    0   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from noon CDT today through this evening for
Atascosa-Dimmit-Frio-Kinney-Maverick-Val Verde-Zavala.

&&

Short-Term/Aviation...EWilliams
Long-Term...Hampshire
Hazardous weather outlook, Apr 11, 3:30 AM CDT, 22 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
330 AM CDT Sat Apr 11 2020

TXZ171>173-183>194-202>209-217>225-228-120830-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
330 AM CDT Sat Apr 11 2020

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

Isolated severe storms will be possible in the northern CWA this
afternoon and scattered to numerous severe storms are possible
areawide in the overnight hours. Large hail and damaging winds
will be the main threats from this activity, but isolated
tornadoes will also be possible mainly in the overnight hours. The
storms overnight will initially develop in the western counties,
then move east.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Critical fire weather conditions are possible Sunday over the Rio
Grande Plains and southwestern Counties. Elevated fire weather
conditions are expected over the reminder of the area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Special weather statement, Apr 11, 11:11 PM CDT, 2 hours 42 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1111 PM CDT Sat Apr 11 2020

TXZ203-204-120500-
Uvalde TX-Medina TX-
1111 PM CDT Sat Apr 11 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MEDINA AND
NORTHEASTERN UVALDE COUNTIES UNTIL MIDNIGHT CDT...

At 1111 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Sabinal, or 19 miles southwest of Tarpley, moving east
at 30 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Hill Country State Natural Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Tornado Watch remains in effect until 400 AM CDT for south central
Texas.

LAT...LON 2951 9961 2963 9930 2962 9918 2939 9910
      2934 9956
TIME...MOT...LOC 0411Z 254DEG 28KT 2945 9950

BF
Special weather statement, Apr 12, 12:05 AM CDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1205 AM CDT Sun Apr 12 2020

TXZ184-120545-
Edwards TX-
1205 AM CDT Sun Apr 12 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL EDWARDS COUNTY
UNTIL 1245 AM CDT...

At 1205 AM CDT, Doppler radar was tracking a strong thunderstorm 12
miles north of Rocksprings, moving northeast at 45 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
US-377 Near The Kimble-Edwards County Line.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Austin San Antonio.

&&

A Tornado Watch remains in effect until 400 AM CDT for south central
Texas.

LAT...LON 3029 9978 3007 10031 3023 10041 3029 10030
TIME...MOT...LOC 0505Z 240DEG 38KT 3019 10029

BF
Local storm report, Apr 12, 12:06 AM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1206 AM CDT SUN APR 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     HAIL             1 WNW DEL RIO           29.37N 100.91W
04/11/2020  E4.00 INCH       VAL VERDE          TX   PUBLIC

&&

PAY
Local storm report, Apr 12, 12:08 AM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1208 AM CDT SUN APR 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     HAIL             1 S DEL RIO             29.35N 100.90W
04/11/2020  E4.00 INCH       VAL VERDE          TX   PUBLIC

&&

PAY
Special weather statement, Apr 12, 12:17 AM CDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1217 AM CDT Sun Apr 12 2020

TXZ183-120600-
Val Verde TX-
1217 AM CDT Sun Apr 12 2020

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL VAL VERDE COUNTY
UNTIL 100 AM CDT...

At 1216 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Box Canyon, or 15 miles southwest of Comstock, moving
northeast at 55 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Comstock, Box Canyon, Amistad Acres, Devils Shores, Pafford Crossing,
Spur 406 Campground, Devils River State Nat Area Del Norte, Devils
River State Nat Area Big Satan, Rough Canyon Recreation Area, and
Salem Point.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Austin San Antonio.

&&

LAT...LON 2963 10131 2997 10095 2976 10070 2947 10114
      2952 10117 2953 10126 2957 10124 2962 10125
      2963 10126 2962 10128 2958 10128 2958 10131
TIME...MOT...LOC 0516Z 226DEG 50KT 2949 10131

BF
Special weather statement, Apr 12, 1:16 AM CDT, 37 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
116 AM CDT Sun Apr 12 2020

TXZ184-120700-
Edwards TX-
116 AM CDT Sun Apr 12 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN EDWARDS COUNTY UNTIL
200 AM CDT...

At 113 AM CDT, Doppler radar was tracking a strong thunderstorm 19
miles northeast of Loma Alta, moving northeast at 40 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

This storm will remain over mainly rural areas of northwestern
Edwards County crossing Hwy 55.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Tornado Watch remains in effect until 400 AM CDT for south central
Texas.

LAT...LON 3029 10010 3005 10063 3015 10070 3023 10070
      3029 10060
TIME...MOT...LOC 0613Z 238DEG 33KT 3017 10061

BF

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 7:42 PM CDTSpecial Weather StatementEWXVal Verde48 min
Apr 11, 7:57 PM CDTSevere Thunderstorm WarningEWXVal Verde49 min
Apr 11, 8:30 PM CDTSevere Thunderstorm WarningEWXKinney, Val Verde60 min
Apr 11, 8:58 PM CDTTornado WarningEWXKinney, Uvalde32 min
Apr 11, 9:27 PM CDTSevere Thunderstorm WarningEWXKinney, Uvalde48 min
Apr 11, 10:11 PM CDTSevere Thunderstorm WarningEWXUvalde64 min
Apr 11, 10:15 PM CDTSpecial Weather StatementEWXVal Verde45 min
Apr 11, 11:11 PM CDTSpecial Weather StatementEWXMedina49 min
Apr 12, 12:05 AM CDTSpecial Weather StatementEWXEdwards40 min
Apr 12, 12:17 AM CDTSpecial Weather StatementEWXVal Verde43 min
Apr 12, 12:53 AM CDTSevere Thunderstorm WarningEWXEdwards, Val Verde67 min
Apr 12, 1:16 AM CDTSpecial Weather StatementEWXEdwards44 min
Apr 12, 2:01 AM CDTSevere Thunderstorm WarningEWXEdwards, Val Verde25 min
Apr 12, 2:23 AM CDTWind AdvisoryEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more17 hr
Apr 12, 2:29 AM CDTSevere Thunderstorm WarningEWXEdwards, Real47 min
Apr 12, 3:05 AM CDTSevere Thunderstorm WarningEWXGillespie, Kerr, Real40 min
Apr 12, 3:44 AM CDTSevere Thunderstorm WarningEWXBlanco, Gillespie, Kendall, Kerr46 min
Apr 12, 3:48 AM CDTSevere Thunderstorm WarningEWXBurnet, Gillespie, Llano57 min
Apr 12, 4:04 AM CDTTornado WarningEWXLlano26 min
Apr 12, 4:06 AM CDTSpecial Weather StatementEWXGillespie39 min
Apr 12, 4:20 AM CDTRed Flag WarningEWXAtascosa, Dimmit, Frio, Kinney, Maverick, Val Verde and 1 more17 hr
Apr 12, 4:27 AM CDTSpecial Weather StatementEWXGillespie48 min
Apr 12, 4:39 AM CDTSevere Thunderstorm WarningEWXBurnet, Llano66 min
Apr 12, 4:42 AM CDTTornado WarningEWXBlanco, Gillespie, Llano33 min
Apr 12, 5:08 AM CDTTornado WarningEWXBlanco, Burnet, Llano37 min
Apr 12, 5:34 AM CDTSevere Thunderstorm WarningEWXBurnet20 min
Apr 12, 5:40 AM CDTTornado WarningEWXBurnet, Travis, Williamson35 min
Apr 12, 6:10 AM CDTSpecial Weather StatementEWXWilliamson50 min
Apr 12, 6:28 AM CDTSpecial Weather StatementEWXWilliamson47 min

Nearby

Severe Thunderstorm Warnings in Texas, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.